MAUDE Adverse Event Report: SEE H.10 DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100206
Medical Device Problem Codes Stretched (1601); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Procode is (b)(4).Physical manufacturer name: (b)(4) the initial reporter first name is not known.Initial reporter phone: (b)(6).Initial reporter email address is unknown.The healthcare professional reported that during the pre-stent graft (sg) coil embolization of an aneurysm at the right iliac artery, the deltaxsft 10 2mm x 6cm coil (dlx100206 / s13718) was inserted into the microcatheter, there was resistance in the sheath introducer.The microcatheter was flushed and the delta xsft 10 coil was re-inserted, the coil was exposed from the slit of the sheath.It was confirmed that the physician did not apply excessive force during the unsheathing and resheathing of the device.The procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The delta xsft 10 coil was returned for evaluation and it was noted that the coil was significantly kinked and slightly stretched in the proximal area outside of the introducer.The investigational finding is documented below.Investigation summary: the device was returned with no original packaging or label.Dry blood was observed to be inside the distal section of the green introducer and throughout the translucent introducer.The device positioning unit (dpu) core wire and the embolic coil were seen protruding from the skive of the introducer, exposing the articulating joint.The device was returned partially unsheathed as indicated by the length of the introducer proximal to the resheathing tool.The dpu core wire was seen kinked at the strain relief valve and at approximately 25 cm from the proximal end of the device.The unit was then inspected under a microscope.The distal ball tip of the embolic coil was present and intact.The embolic coil was seen coiled / anchored in the introducer at the point where it protrudes from the skive.The embolic coil was found kinked significantly and slightly stretched in its proximal area outside the introducer.Blood is present in the introducer where from the embolic coil protrudes.The articulating joint had been found damaged, with the embolic coil socket ring pushed into the pet sheath.The sheath can be seen damaged at its distal end.The dpu core wire seen protruding from the skive of the introducer.Blood is present in the introducer where from the core wire protrudes.The v-notch of the resheathing tool was seen to be undamaged.A review of manufacturing documentation associated with this lot (s13718) was completed and it was noted that that 3 units were rejected due to coil stuck inside the introducer.However; the device history record (dhr) review confirmed that the rejected units were properly segregated and discarded.No other issues were noted that were considered potentially related to the reported complaint conclusion: the issue reported in the complaint of resistance / friction during the advancement of the delta xsft 10 coil is confirmed; the premature peeling of the coil introducer is also confirmed.The device was returned with the embolic coil and dpu core wire protruding from the skive of the introducer.The device therefore could not be advanced.It is likely that the resistance / friction felt caused the core wire and coil to protrude from the introducer as attempts were made to advance the device.The presence of blood in the introducer suggests that an insufficient flush was maintained.The ifu states that continuous infusion of an appropriate flush solution is required for optimal performance and indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.The kinks in the dpu core wire, the socket ring pushed into the pet sheath, the kinked embolic coil, and protrusion from the introducer indicate that excessive force was applied to the device.100% of embolic coils, articulating joint areas, and dpu assemblies are inspected in-process for kinks and damage.It is unlikely that the device left the manufacturing facility with the observed damage.The issue reported in the complaint related to the deltaxsft 10 2mm x 6cm coil encountering resistance / friction during advancement in the microcatheter and of the premature peeling of the coil introducer was confirmed with the product returned for evaluation.In addition to the reported issue, the coil was also significantly kinked and slightly stretched at the proximal area outside of the introducer.The dry blood noted on the inside of the introducer suggests that there was insufficient flush maintained, this is most likely to contribute to the issues reported in the complaint.The significantly kinked coil and its protrusion from the introducer indicate that there was applied excessive force.The device history record (dhr) review confirmed that the units identified as rejected units were properly segregated and discarded; there were no other issues noted during the review of manufacturing documentation associated with this lot (s13718) that were considered potentially related to the reported complaint.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the deltaxsft 10 2mm x 6cm coil left the manufacturing facility with the coil significantly kinked and in a slightly stretched condition as noted during the product evaluation.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are 1226348-2018-00760, and 1226348-2018-00761.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the pre-stent graft (sg) coil embolization of an aneurysm at the right iliac artery, the deltaxsft 10 2mm x 6cm coil (dlx100206 / s13718) was inserted into the microcatheter, there was resistance in the sheath introducer.The microcatheter was flushed and the delta xsft 10 coil was re-inserted, the coil was exposed from the slit of the sheath.It was confirmed that the physician did not apply excessive force during the unsheathing and resheathing of the device.The procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The delta xsft 10 coil was returned for evaluation and it was noted that the coil was significantly kinked and slightly stretched in the proximal area outside of the introducer.

Brand Name
DELTAXSFT10 2MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8010523
Report Number3008114965-2018-00780
Device Sequence Number16557726
Product Code KRD
UDI-Device Identifier10886704077336
UDI-Public10886704077336
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue NumberDLX100206
Device Lot NumberS13718
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2018
Initial Report FDA Received Date10/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1